GEORGE E. MCLAUGHLIN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the Editor: Dr. Normal O. Rothermich, in the June issue of the ANNALS, criticized Question No. 92 which had appeared the previous December. This question concerned hemarthrosis after anticoagulant therapy in a man with acute myocardial infarction.
The basic purpose of this question was to point out the synergestic effect of phenylbutazone on Coumadin⌖-type anticoagulants. I agree that hemarthrosis after routine anticoagulation is quite rare, but enhancement of the anticoagulant effect with certain drugs (such as phenylbutazone) make this complication much more likely.
The value of synovianalysis is again emphasized by this question. The three most likely diagnoses in
Learn more about subscription options.
Register Now for a free account.
MCLAUGHLIN GE. HEMARTHROSIS AND ANTICOAGULANTS. Ann Intern Med. 1969;71:867. doi: 10.7326/0003-4819-71-4-867_2
Download citation file:
Published: Ann Intern Med. 1969;71(4):867.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only